Alert archive / Nevada / Wind Advisories in 2015

Wind Advisory 25, NWS Las Vegas, NV

November 23, 2015Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Nov 23, 2015, 2:46 PM PST for Clark County, Esmeralda County, Nye County, Nevada; Inyo County, California. It took effect at Nov 24, 2015, 1:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2015, 2:46 PM PST (22:46 UTC)
In effect from
Nov 24, 2015, 1:00 PM PST
Expired
Nov 25, 2015, 7:00 AM PST
In force
18 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Esmeralda County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 223 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3892 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

829 
WWUS75 KVEF 232246
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
246 PM PST MON NOV 23 2015

.STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS
EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND
WITHIN RED ROCK CANYON TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. 
THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE
SYSTEM DIVING DOWN THE PACIFIC NORTHWEST TUESDAY AND SETTLING OVER
THE GREAT BASIN WEDNESDAY.

NVZ019-241100-
/O.UPG.KVEF.HW.A.0003.151124T2000Z-151125T1400Z/
/O.NEW.KVEF.HW.W.0006.151124T2100Z-151125T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
246 PM PST MON NOV 23 2015

...HIGH WIND WARNING IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST
WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...AND SHOULD 
  PEAK TUESDAY EVENING INTO EARLY WEDNESDAY MORNING BEFORE 
  DECREASING WEDNESDAY MORNING.

* LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK
  CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN 
  SPRINGS. HIGHWAYS 156...157...158 AND 159. 

* IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON 
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND 
  CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ519-522-NVZ014-017-241100-
/O.NEW.KVEF.WI.Y.0025.151124T2100Z-151125T1500Z/
EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
246 PM PST MON NOV 23 2015

...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 7 AM PST
WEDNESDAY FOR THE EASTERN SIERRA SLOPES OF INYO COUNTY...DEATH
VALLEY NATIONAL PARK...ESMERALDA COUNTY AS WELL AS CENTRAL AND
SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY.

* WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: WINDS WILL INCREASE TUESDAY AFTERNOON...AND SHOULD 
  PEAK TUESDAY EVENING INTO EARLY WEDNESDAY MORNING BEFORE 
  DECREASING WEDNESDAY MORNING.

* LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND
  GOLDFIELD. HIGHWAYS US HIGHWAY 95 AND CALIFORNIA HIGHWAY 190.

* IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
5 follow-up statements
217 
WWUS75 KVEF 240954
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
154 AM PST TUE NOV 24 2015

.STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS
EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND
WITHIN RED ROCK CANYON THIS AFTERNOON THROUGH WEDNESDAY MORNING.
THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE SYSTEM
DIVING DOWN THE PACIFIC NORTHWEST TUESDAY AND SETTLING OVER THE
GREAT BASIN WEDNESDAY.

NVZ019-242200-
/O.CON.KVEF.HW.W.0006.151124T2100Z-151125T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
154 AM PST TUE NOV 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 7 AM PST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM PST WEDNESDAY FOR THE SPRING MOUNTAINS INCLUDING RED ROCK
CANYON.  

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND SHOULD PEAK THIS
  EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY
  MORNING.

* LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK 
  CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN 
  SPRINGS. HIGHWAYS 156...157...158 AND 159.

* IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON 
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND 
  CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ519-522-NVZ014-017-242200-
/O.CON.KVEF.WI.Y.0025.151124T2100Z-151125T1500Z/
EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
154 AM PST TUE NOV 24 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 AM PST WEDNESDAY  FOR THE EASTERN SIERRA SLOPES OF INYO 
COUNTY...DEATH VALLEY NATIONAL PARK...ESMERALDA COUNTY AS WELL AS
CENTRAL AND SOUTHERN NYE COUNTY AND WESTERN CLARK COUNTY..

* WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND SHOULD PEAK THIS
  EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING WEDNESDAY
  MORNING.

* LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND 
  GOLDFIELD. HIGHWAYS US HIGHWAY 95 AND CALIFORNIA HIGHWAY 190.

* IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
668 
WWUS75 KVEF 242156
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
156 PM PST TUE NOV 24 2015

.STRONG RIDGETOP WINDS AND THE POTENTIAL OF DOWNSLOPE WINDS
EXISTS ALONG THE NORTHEAST SLOPES OF THE SPRING MOUNTAINS AND
WITHIN RED ROCK CANYON THIS AFTERNOON THROUGH WEDNESDAY MORNING.
THESE WINDS WILL OCCUR AHEAD OF A STRONG AREA OF LOW PRESSURE
SYSTEM DIVING DOWN THE PACIFIC NORTHWEST TUESDAY AND SETTLING
OVER THE GREAT BASIN WEDNESDAY.

NVZ019-250600-
/O.CON.KVEF.HW.W.0006.000000T0000Z-151125T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
156 PM PST TUE NOV 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR
THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON.

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND SHOULD PEAK
  THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING 
  WEDNESDAY MORNING. 

* LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK 
  CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN 
  SPRINGS. HIGHWAYS 156...157...158 AND 159.

* IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON 
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND 
  CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ519-522-NVZ014-017-250600-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/
EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
156 PM PST TUE NOV 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR THE
EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...DEATH VALLEY NATIONAL
PARK...ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTIES AND
WESTERN CLARK COUNTY.

* WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: WINDS WILL INCREASE THIS AFTERNOON...AND SHOULD PEAK
  THIS EVENING INTO EARLY WEDNESDAY MORNING BEFORE DECREASING 
  WEDNESDAY MORNING. 

* LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND 
  GOLDFIELD. HIGHWAYS US HIGHWAY 95 AND CALIFORNIA HIGHWAY 190.

* IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
539 
WWUS75 KVEF 242319
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 PM PST TUE NOV 24 2015

.STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH TONIGHT AHEAD OF
AND ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE AREA ON WEDNESDAY.
COLDER AIR WILL FOLLOW BEHIND THIS FRONT PLUNGING SOME LOWER DESERT
VALLEY LOCATIONS DOWN TO OR BELOW FREEZING POTENTIALLY FOR THE FIRST
TIME THIS SEASON ON THANKSGIVING MORNING.

NVZ019-251130-
/O.CON.KVEF.HW.W.0006.000000T0000Z-151125T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
319 PM PST TUE NOV 24 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR
THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON.

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH.

* TIMING: WINDS WILL PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING
  BEFORE DECREASING TOWARD DAYBREAK WEDNESDAY.

* LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK 
  CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN 
  SPRINGS. HIGHWAYS 156...157...158 AND 159.

* IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON 
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND 
  CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ520-251130-
/O.EXA.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/
OWENS VALLEY-
INCLUDING...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
319 PM PST TUE NOV 24 2015

...WIND ADVISORY IN EFFECT UNTIL 7 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE OWENS VALLEY OF CALIFORNIA...WHICH IS IN EFFECT
UNTIL 7 AM PST WEDNESDAY.

* WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING: WINDS WILL PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING
  BEFORE DECREASING TOWARD DAYBREAK WEDNESDAY.

* LOCATIONS: COMMUNITIES ALONG HIGHWAY 395 INCLUDING BISHOP...BIG
  PINE...INDEPENDENCE...OLANCHA...PEARSONVILLE

* IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS FOR
  MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS ESPECIALLY NEAR
  CANYON OPENINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ519-522-NVZ014-017-251130-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/
EASTERN SIERRA SLOPES-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...ASPENDELL...MT WHITNEY...
FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD...
SILVER PEAK...DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...
AMARGOSA VALLEY
319 PM PST TUE NOV 24 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST WEDNESDAY FOR THE
EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...DEATH VALLEY NATIONAL
PARK...ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTY AND
WESTERN CLARK COUNTY.

* WINDS: SOUTHWEST-WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING: WINDS WILL PEAK THIS EVENING INTO EARLY WEDNESDAY MORNING
  BEFORE DECREASING WEDNESDAY MORNING.

* LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND
  GOLDFIELD AS WELL AS HIGHWAYS 95 AND 190.

* IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ016-020-251130-
/O.NEW.KVEF.FZ.A.0001.151126T0700Z-151126T1500Z/
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
INCLUDING...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY
319 PM PST TUE NOV 24 2015

...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FREEZE
WATCH FOR THE LAS VEGAS VALLEY AND NORTHEAST CLARK COUNTY...WHICH
IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING.

* EXPECTED TEMPERATURES: LOWS 28 TO 32.

* GREATEST IMPACT AREAS: IN THE LAS VEGAS VALLEY THE MAIN THREAT
  WILL BE IN OUTLYING AREAS OF THE VALLEY IN THE SOUTHERN AND
  NORTHEAST PARTS SUCH AS ANTHEM...MOUNTAINS EDGE...SEVEN
  HILLS...SOUTHERN HIGHLANDS AND IN AND AROUND NELLIS AIR FORCE BASE
  FOR THE FIRST FREEZE OF THE SEASON. IN NORTHEAST CLARK
  COUNTY...MESQUITE AND THE MOAPA VALLEY.

* WINDS: NORTHWEST TO NORTH AT 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

STACHELSKI
830 
WWUS75 KVEF 251048
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
248 AM PST WED NOV 25 2015

.STRONG WINDS WILL CONTINUE ACROSS THE AREA THROUGH EARLY THIS
MORNING AHEAD OF AND ALONG A COLD FRONT THAT WILL SWEEP ACROSS THE
AREA TODAY. COLDER AIR WILL FOLLOW BEHIND THIS FRONT PLUNGING SOME
LOWER DESERT VALLEY LOCATIONS DOWN TO OR BELOW FREEZING POTENTIALLY
FOR THE FIRST TIME THIS SEASON ON THANKSGIVING MORNING.

NVZ019-251500-
/O.CON.KVEF.HW.W.0006.000000T0000Z-151125T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
248 AM PST WED NOV 25 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS
MORNING FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON. 

* WINDS: SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH.

* TIMING: STRONG WINDS WILL CONTINUE EARLY THIS MORNING BEFORE
  DECREASING SHORTLY AFTER DAYBREAK.

* LOCATIONS: KYLE CANYON...LEE CANYON...COLD CREEK...RED ROCK 
  CANYON NATIONAL CONSERVATION AREA...BLUE DIAMOND...MOUNTAIN 
  SPRINGS. HIGHWAYS 156...157...158 AND 159.

* IMPACTS: THOSE PLANNING OUTDOOR ACTIVITIES IN RED ROCK CANYON 
  OR THE SPRING MOUNTAINS SHOULD BE ALERT FOR HIGH WINDS AND 
  CONSIDER POSTPONING ACTIVITIES UNTIL THE WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...
AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

&&

$$

CAZ519-520-522-NVZ014-017-251500-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...
STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
248 AM PST WED NOV 25 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING FOR
THE EASTERN SIERRA SLOPES AND OWENS VALLEY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.

* TIMING: STRONG WINDS WILL CONTINUE EARLY THIS MORNING BEFORE
  DECREASING SHORTLY AFTER DAYBREAK.

* LOCATIONS: ASPENDELL...FURNACE CREEK...PAHRUMP...BEATTY AND 
  GOLDFIELD AS WELL AS HIGHWAYS 95 AND 190.

* IMPACTS: THE WINDS WILL CAUSE DIFFICULT DRIVING CONDITIONS 
  FOR MOTORCYCLES...LARGE TRUCKS...TRAILERS AND CAMPERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD
RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT
TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ016-020-251500-
/O.CON.KVEF.FZ.A.0001.151126T0700Z-151126T1500Z/
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
INCLUDING...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY
248 AM PST WED NOV 25 2015

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING FOR THE LAS VEGAS VALLEY AND NORTHEAST CLARK
COUNTY. 

* EXPECTED TEMPERATURES: LOWS 28 TO 32.

* GREATEST IMPACT AREAS: IN THE LAS VEGAS VALLEY THE MAIN 
  THREAT WILL BE IN OUTLYING AREAS OF THE VALLEY IN THE 
  SOUTHERN AND NORTHEAST PARTS SUCH AS ANTHEM...MOUNTAINS 
  EDGE...SEVEN HILLS... SOUTHERN HIGHLANDS AND IN AND AROUND 
  NELLIS AIR FORCE BASE FOR THE FIRST FREEZE OF THE SEASON. IN 
  NORTHEAST CLARK COUNTY... MESQUITE AND THE MOAPA VALLEY.

* WINDS: NORTHWEST TO NORTH AT 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
231 
WWUS75 KVEF 251442
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
642 AM PST WED NOV 25 2015

.COLDER AIR WILL FILTER IN BEHIND A COLD FRONT PLUNGING SOME LOWER
DESERT VALLEY LOCATIONS DOWN TO OR BELOW FREEZING POTENTIALLY FOR
THE FIRST TIME THIS SEASON ON THANKSGIVING MORNING.

NVZ019-251545-
/O.EXP.KVEF.HW.W.0006.000000T0000Z-151125T1500Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...
RED ROCK CANYON
642 AM PST WED NOV 25 2015

...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING FOR THE
SPRING MOUNTAINS INCLUDING RED ROCK CANYON.

WINDS HAVE BEGUN TO DECREASE EARLY THIS MORNING AND THAT TREND IS
EXPECTED TO CONTINUE THROUGH THE MORNING.

$$

CAZ519-520-522-NVZ014-017-251545-
/O.EXP.KVEF.WI.Y.0025.000000T0000Z-151125T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-
INCLUDING...ASPENDELL...MT WHITNEY...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA...FURNACE CREEK...
STOVEPIPE WELLS...SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...
DYER...PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY
642 AM PST WED NOV 25 2015

...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING FOR THE
EASTERN SIERRA SLOPES...THE OWENS VALLEY...DEATH VALLEY NATIONAL
PARK...ESMERALDA COUNTY...CENTRAL AND SOUTHERN NYE COUNTIES AND
WESTERN CLARK COUNTY.

WINDS HAVE BEGUN TO DECREASE EARLY THIS MORNING AND THAT TREND IS
EXPECTED TO CONTINUE THROUGH THE MORNING.


$$

NVZ016-020-260000-
/O.CON.KVEF.FZ.A.0001.151126T0700Z-151126T1500Z/
NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-
INCLUDING...MESQUITE...OVERTON...MOAPA...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY
642 AM PST WED NOV 25 2015

...FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
THURSDAY MORNING FOR THE LAS VEGAS VALLEY AND NORTHEAST CLARK
COUNTY. 

* EXPECTED TEMPERATURES: LOWS 28 TO 32.

* GREATEST IMPACT AREAS: IN THE LAS VEGAS VALLEY THE MAIN 
  THREAT WILL BE IN OUTLYING AREAS OF THE VALLEY IN THE 
  SOUTHERN AND NORTHEAST PARTS SUCH AS ANTHEM...MOUNTAINS 
  EDGE...SEVEN HILLS... SOUTHERN HIGHLANDS AND IN AND AROUND 
  NELLIS AIR FORCE BASE FOR THE FIRST FREEZE OF THE SEASON. IN 
  NORTHEAST CLARK COUNTY... MESQUITE AND THE MOAPA VALLEY.

* WINDS: NORTHWEST TO NORTH AT 5 TO 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 23, 10:18 AM PST, 4 hours 28 minutes earlier.

Area forecast discussion, Nov 23, 10:18 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1018 AM PST MON NOV 23 2015

.SYNOPSIS...PLEASANT WEATHER IS EXPECTED AGAIN TODAY BEFORE BREEZY
TO WINDY CONDITIONS DEVELOP ACROSS THE AREA ON TUESDAY AHEAD OF AN
APPROACHING STORM SYSTEM. CHANCES OF SHOWERS WILL SPREAD MAINLY
ACROSS THE SIERRA AND SOUTHERN GREAT BASIN TUESDAY EVENING THROUGH
WEDNESDAY WITH MUCH COOLER AIR INVADING THE WHOLE AREA. COOL AND
UNSETTLED WEATHER WILL LINGER THROUGH THE HOLIDAY WEEKEND.
&&

.UPDATE...WEAK SHORTWAVE TROUGH OVER NORTHERN CALIFORNIA WILL
QUICKLY MOVE EAST ACROSS NORTHERN NEVADA THIS AFTERNOON/EVENING AND
BE OVER NORTHERN UTAH LATE TONIGHT. TAILEND OF ENHANCED AREA OF HIGH
CLOUDS PRESENTLY OVER SOUTHERN NEVADA WILL RACE EASTWARD GIVING WAY
TO MORE SUNSHINE THIS AFTERNOON. UPDATE FOR THE HIGH CLOUDS NOT
NECESSARY.
&&

.PREV DISCUSSION...230 AM PST MON NOV 22 2015
.SHORT TERM...THROUGH WEDNESDAY NIGHT.

ANOTHER PLEASANT DAY IS ON TAP WITH SEASONABLE TEMPERATURES AND
GENERALLY LIGHT WINDS TODAY. THERE WILL BE A AN INCREASE IN HIGH
CLOUDS AS A SHORTWAVE PUSHES ACROSS THE GREAT BASIN THIS AFTERNOON
AND SOME HIGH LEVEL MOISTURE TRANSLATES EASTWARD WITH IT. THE OTHER
NOTABLE IMPACT WITH THIS WILL BE THE WINDS IN THE SIERRA WHICH LOOK
TO BECOME FAIRLY STRONG IN THE LATE AFTERNOON/EARLY EVENING HOURS AS
A JET MAX OF ABOUT 70 KNOTS AT 500MB MOVES ACROSS THE CENTRAL SIERRA
ON THE BASE OF THE SHORTWAVE. THIS MAY RESULT IN A BRIEF PERIOD OF
STRONGER WINDS IN THE SIERRA AND POSSIBLY BLEED SLIGHTLY INTO THE
WESTERN EDGE OF THE OWENS VALLEY. OVERALL ITS POTENTIAL LOOKS
LIMITED BY LOW LEVEL INVERSIONS. THUS I EXPECT GENERALLY SUB-
ADVISORY LEVEL WINDS THOUGH A PERIOD OF AN HOUR OR TWO MAY BUMP INTO
THAT RANGE IN THE LATE AFTERNOON-EARLY EVENING HOURS BEFORE
SUBSIDING AGAIN LATE IN THE EVENING.

STRONGER WINDS ARE EXPECTED TUESDAY AS THE NEXT WEATHER SYSTEM
APPROACHES OUR AREA. THIS NEXT STORM IS MUCH COLDER/STRONGER AND
WILL BRING AN ARRAY OF IMPACTS TO THE AREA.  FORECAST MODELS HAVE
SLOWED THE ARRIVAL OF THE COLD FRONT SLIGHTLY BUT THE MESSAGE
REMAINS THE SAME...EXPECT A PERIOD OF STRONG WINDS FOLLOWED BY MUCH
COOLER TEMPERATURES.

AS FAR AS THE WIND GOES...HIGH RESOLUTION FORECAST MODELS CONTINUE
TO IMPLY THE SPRING MOUNTAINS WILL BE FAVORED FOR A DOWNSLOPE WIND
EVENT WITH WIND GUSTS EXCEEDING 60 MPH POSSIBLE. WILL NEED TO
MONITOR THIS CLOSELY FOR THE POTENTIAL OF STRONGER WINDS NUDGING
INTO THE WESTERN AND SOUTHERN EDGES OF THE LAS VEGAS VALLEY. LOWER
CONFIDENCE IN THE DOWNSLOPE WINDS IN THE SIERRA AND OWENS
VALLEY...AS THE TEMPERATURE PROFILE INDICATES AN INVERSION BELOW THE
RIDGELINE WHICH MAY LARGELY LIMIT THE THREAT FOR A DOWNSLOPE EVENT.
POTENTIAL WILL ALSO EXIST FOR STRONG WEST WINDS IN THE WESTERN
MOJAVE DESERT REGION BUT AGAIN...STABILITY PROFILE MAY LIMIT THE
POTENTIAL TO A DEGREE. WITH LOW CONFIDENCE...HAVE NOT EXPANDED THE
CURRENT HIGH WIND WATCH TO COVER ANY NEW TERRITORY.
REGARDLESS...WINDY CONDITIONS WILL BE FAVORED AHEAD OF THE
APPROACHING COLD FRONT ON TUESDAY THROUGH WEDNESDAY MORNING ACROSS
MUCH OF THE AREA.

COOLER TEMPERATURES ARE ANTICIPATED WEDNESDAY AS THE COLD FRONT
SLICES ACROSS THE REGION. FORECAST MODELS HAVE SLOWED THE TIMING OF
THE FRONT A LITTLE BIT WITH FRONTAL PASSAGE IN LAS VEGAS NOW
SOMETIME WEDNESDAY MORNING AND NOT EXITING OUR SOUTHERN BORDER UNTIL
LATE IN THE DAY WEDNESDAY. AS SUCH IVE NUDGE TEMPERATURES ACROSS OUR
SOUTHERN ZONES UP A BIT.  PRECIPITATION IMPACTS WITH THIS SYSTEM
LOOK MINIMAL BUT SOME SHOWERS WILL BE POSSIBLE ACROSS THE SIERRA AND
SOUTHERN GREAT BASIN...WHICH COULD DEPOSIT AN INCH OR TWO OF SNOW.

.LONG TERM...THURSDAY THROUGH MONDAY.

MODELS ARE IN FAIR AGREEMENT THAT THE UPPER LOW WILL NOT BE GOING
ANYWHERE QUICKLY...WOBBLING AROUND NV/CA THURSDAY THROUGH SATURDAY.
MOISTURE APPEARS TO BE RATHER SCARCE DURING THIS PERIOD AND POPS
WERE KEPT PRETTY LOW WITH JUST A SLIGHT CHANCE OF SNOW SHOWERS
MENTIONED FOR THE SIERRA AND SOME OF THE HIGHER TERRAIN IN THE FAR
NORTHERN PART OF THE FORECAST AREA. IT LOOKS LIKE THE LOW WILL
LIKELY BE WEAKENING AND STARTING TO MOVE NORTHEAST A BIT BY SUNDAY
AND THE FORECAST IS DRY FOR THE ENTIRE CWA. NO SIGNIFICANT WINDS ARE
EXPECTED DURING THE LONG TERM WHILE TEMPERATURES WILL REMAIN BELOW
NORMAL.
&&

.AVIATION...FOR MCCARRAN...LIGHT WINDS FORECAST ONCE AGAIN FOR THE
TAF PERIOD. DAYTIME WINDS WILL LIKELY FAVOR AN EASTERLY DIRECTION
BUT REMAIN AROUND 5 KTS OR LESS. TYPICAL SOUTHWEST DRAINAGE FLOW
WILL THEN SET UP THIS EVENING. MOUNTAIN WAVE ACTIVITY POSSIBLE THIS
EVENING WITH INCREASED TURBULENCE AND LLWS WITH STRONG SOUTHWEST
WINDS ENTERING THE VALLEY TUESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTH WINDS HAVE FINALLY SUBSIDED ALONG THE COLORADO
RIVER. WINDS WILL FOLLOW TYPICAL DIURNAL TRENDS AT MOST TERMINALS
EXCEPT BISHOP/ALONG THE SIERRA NEVADA. MOUNTAIN WAVE ACTIVITY IS
POSSIBLE BY TONIGHT...WITH THE POSSIBILITY OF MOUNTAIN WAVE
CIRCULATIONS IMPACTING KBIH AT LEAST BRIEFLY NEAR SUNSET WITH
EASTERLY WINDS AND INCREASED LLWS AND TURBULENCE.DA...NORTHWEST
ARIZONA...AND SOUTHEAST CALIFORNIA...
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
THROUGH MONDAY. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES
TUESDAY AND WEDNESDAY.
&&

UPDATE...PIERCE
SHORT TERM...OUTLER
LONG TERM...HARRISON
AVIATION...STEELE

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 2:46 PM PSTHigh Wind WarningVEFClark, Nye40 hr

Nearby

Wind Advisories in Nevada, 2015Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.